News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: Taken Remicade and Celebrex at the same time


 swon888 - Mon Jun 14, 2010 1:23 am

I have had ankylosing spondylitis for many many years and I had been on many different types of medicines including Vioxx, Bastra, Mobics, Celebrex, Vicodin, Enbrel and Remicade. Couple of those are actually been taken off the market because of the danger of causing heart attack. I use to take one of those above medicine alone with Vicodin just in case I have more pain than I can bear. The most recent medicine I am on is Remicade and been on it for a couple of years now. it is the best medicine ever. Over time times, I even drop vicodin and was no longer needed while I was on Remicade. Remicade was administer every 6 weeks for me. That works great up until recently, I have change my insurance and it took me 5 months to get the insurance working. At this poing, the remicade in my body had been worn out and I was in extreme pain. the first time I got back on Remicade, It lasted for only 3 weeks, than all my pains came back. I was taken some Mobic and even some vicodin in addition to the Remicade. I felt a little weird, my stomach has completely ack up, because I also had GERD and Ulcer, Mobic just made the damage worst. also, I been having sudden dizziness, headaches and ringing in my ear at all times. Also I felt very tire and week at all time. I was not sure it was caused by the addition medicine I was taken. Just recently I had taken my second Remicade. I thought I would have more luck with the first injection, but not really, the second injection lasted for a little over 2 weeks, even shorter than the first injection. I spoke to my doctor about my issue. He had mention the dizziness, headache and ringing in the head could be causes by my ankylosing spondylitis, Gave me some muscle relaxant medicine for the dizziness and headache. I been on it for a few days, but didn't feel the different. Also, my doctor had also mention about taken some Celebrex if I needed rather than the Mobics.

Sorry for the long history, my main question is to see if someone can give me some suggestions with being on Remicade and Celebrex at the same time? I always worry about taken too much medicine, it can really screw me up, and I really worry about medicine interaction. can someone give me some suggestions please? thank you.
 Faye Lang, RN, MSW - Mon Jul 05, 2010 8:50 pm

Hello, swon888,

Thank you for the history that you have given; it's very helpful in seeing your overall condition and concerns. First, there is no reason that Remicade and Celebrex shouldn't be taken at the same time if taken as prescribed, and monitored by your physician at regular intervals, as with any medication. It's often the case that when a medication is reduced or discontinued for a time, when you go back on it, it's not as immediately effective as when your blood level was being maintained. Discuss with your physician the idea of needing to start over, that is, to again take the initial dose of Remicade, again in 2 weeks, then 4 weeks, and then every 4 to 6 weeks, or whatever your doctor recommends. That will help re-establish the effective blood levels that you achieved stability with before having to discontinue the medication. Whenever you have concerns about combining medications or how to take them, always discuss it with your doctor. That is part of his or her expertise, and your doctor knows you best since you've been receiving treatment for a long time. Finally, if you need a medication that your doctor has prescribed, it's best to take it. I can appreciate that you want to take no more than necessary, but with your diagnosis, increasing dosages may be necessary to manage your symptoms. I hope this is helpful to you.

Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here